# SDR 2000UALA00338

- Difficulty date: June 15, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N786UA
- Make and model: Boeing 777222
- Aircraft serial: 26938
- Aircraft time: 15,089 hours, 2,302 cycles
- Engine: Pwa PW4090
- System (JASC): 2421 · AC Generator-Alternator
- Part: Connector
- Part number: ESC10SE62430PN
- Condition: Dirty
- Location: Rt Engine Gen
- Stage of operation: CL
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

FLIGHT DEPARTED LHR WITH LEFT GENERATOR DEFERRED INOPERATIVE.  SHORTLY AFTER DEPARTURE, RIGHT GENERATOR FAILED.  RETURNED TO LHR.  *S/D*  THE FAULT ISOLATION CODE INDICATED A DIFFERENTIAL CURRENT FAULT.  THE CAUSE WAS A VERY DIRTY CONNECTOR ON THE R-ENGINE CORE/STRUT (D71000P).  THIS PREVENTED THE VOLTAGE, FROM THE CURRENT SENSOR IN THE IDG, GETTING TO THE GENERATOR CONTROL UNIT(GCU), AND THE GCU SENSED A PROBLEM AND SHUT DOWN THE IDG.  CLEANED THE CONNECTOR.  AFTER CLEANING, THE SYSTEM CHECKED GOOD.   THIS APPEARS TO BE A ISOLATED DIRTY CONNECTOR PROBLEM.
